MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DRILL FLUTED 2.6MM FOR 2.3MM ANCH; BIT, DRILL

SMITH & NEPHEW, INC. DRILL FLUTED 2.6MM FOR 2.3MM ANCH; BIT, DRILL
Catalog Number 72201824
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Perforation (2001)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during an arthroscopy, an osteoraptor anchor was placed, but when tying the sutures down, the anchor pulled out of the hole.The next 3 anchors when in without an issue.Then, a 5th osteoraptor had the same issue as the first one and pulled out as knot was getting tied.The surgeon mentioned that all the anchors felt loose when pushing into bone through the guide.The drill was inspected and it looked to be slightly bent at the tip so potentially drilled bigger holes.The procedure was completed with a surgical delay of less than 30 minutes using a different drill bit.For the first anchor that pulled out of the bone hole, a 2.9 osteoraptor was placed as a back-up in the original drilled bone hole, and for the fifth anchor that also pulled out, a 2.3 osteoraptor was placed as a back-up, but, in an additional drilled bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
H11: h2: corrected data on: b5.
 
Event or Problem Description
It was reported that during an arthroscopy, an osteoraptor anchor was placed, but when tying the sutures down, the anchor pulled out of the hole.The next 3 anchors when in without an issue.Then, a 5th osteoraptor had the same issue as the first one and pulled out as knot was getting tied.The surgeon mentioned that all the anchors felt loose when pushing into bone through the guide.The drill was inspected and it looked to be slightly bent at the tip so potentially drilled bigger holes.The procedure was completed with a surgical delay of less than 30 minutes using a different drill bit.For the first anchor that pulled out of the bone hole, a 2.3 osteoraptor was placed as a back-up, but, in an additional drilled bone hole, and for the fifth anchor that also pulled out, a 2.9 osteoraptor was placed as a back-up in the original drilled bone hole.No further complications were reported.

Brand Name
DRILL FLUTED 2.6MM FOR 2.3MM ANCH
Common Device Name
BIT, DRILL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20784884
Report Number1219602-2024-02613
Device Sequence Number12024910
Product Code HTW
UDI-Device Identifier03596010648068
UDI-Public3596010648068
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201824
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2024
Supplement Date Received by Manufacturer11/06/2024
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
72201992; 72201992; 72201993
Patient SexUnknown